Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 105, NWS Wilmington, OH

June 23, 20144 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 23, 2014, 6:08 PM EDT for 4 counties in Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2014, 6:08 PM EDT (22:08 UTC)
Expired
Jun 23, 2014, 6:45 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, OH, Greene County, OH, Miami County, OH, Montgomery County, OH

The radar

The Cincinnati radar (KILN), 52 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:59 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 23, 5:59 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT MON JUN 23 2014

.SYNOPSIS...
WARM AND HUMID AIR WILL CONTINUE TO PREVAIL IN THE OHIO VALLEY
AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION TUESDAY NIGHT.
A RIDGE OF HIGH PRESSURE WILL BUILD IN THE AREA THURSDAY. THE HIGH
WILL TRACK EAST ON FRIDAY AND MARK THE RETURN OF A MOIST FEED ON
SOUTHERLY WINDS FOR FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HAVE TRIED TO ADD SOME INCREASED CHANCES OF STORMS WHERE ONGOING
THUNDERSTORMS WILL CROSS INTO AND/OR CONTINUE IN THE CWA. PREVIOUS
FORECAST DISCUSSION BELOW...

THUNDERSTORMS FIRING OVER THE AREA WITH DAYTIME HEATING AND 70S
DEWPOINTS WILL CONTINUE THIS EVENING. WHAT STORMS ARE AROUND THIS
EVENING HAVE THE POTENTIAL TO CONTINUE THROUGH THE OVERNIGHT. THE
MORE ORGANIZED STORMS THIS AFTERNOON APPEAR TO BE NORTH AND WEST
OF CWA WITH THE SHOWERS THAT SPARKED ALONG I-71 CORRIDOR HAVING
ALREADY FIZZLED OUT. THIS IS NOT NECESSARILY GOING TO BE THE
CONTINUED RULE THIS EVENING AND MODELS ARE ALL OVER THE MAP THIS
EVENING...LEADING TO THE INCLUSION OF STORMS EVERYWHERE FOR AT
LEAST A WHILE TONIGHT. STORMS SHOULD BE ON THE DECREASE WITH THE
SETTING SUN BUT THIS FORECAST HAS NOT PANNED OUT NICELY THESE PAST
FEW DAYS AND I AM RELUCTANT TO RELY ON THIS TRAIN OF THOUGHT.

LOWS TONIGHT WILL BOTTOM OUT NEAR 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THUNDERSTORM CHANCES WILL INCREASE TUESDAY AS LOW PRESSURE TRACKS
NORTHEAST THROUGH THE GREAT LAKES REGION AND LAYS OUT A COLD FRONT
THAT CROSSES THE OHIO VALLEY DURING THE OVERNIGHT HOURS. MODELS
REMAIN IN A SORRY STATE OF FLUX EVEN THIS FAR OUT WITH THE GFS
CUTTING OFF A SURFACE LOW N OF CMH BY 12Z WED. WHILE THE PRESSURE
FIELDS INDICATE THE LOW AND FRONT E OF THE I-71 CORRIDOR AT THIS
TIME...INDICATIONS DO NOT SUGGEST A STRONG CUTOFF AND THE
SUBSEQUENT FIELDS FROM GFS ARE DISCOUNTED STRONGLY. UPPER LEVEL
S/W WILL PASS BY AT THIS 12Z WED TIME AS WELL...WITH THE
DRIER/COOLER AIR ON NW WINDS AND DOWNWARD MOTION IN THE UPPER
LEVELS LEADING TO AN ENDING OF THE PRECIP CHANCES OVER THE REGION
IF ONLY FOR A LITTLE WHILE.

TEMPS WILL BE COOLER TUES WITH LOW 80S UNDER CLOUD COVER AND
SCATTERED PRECIPITATION. THESE LOW 80S WILL ALSO OCCUR IN THE
POST-FRONTAL COOLER ATMOSPHERE ON WEDNESDAY. OVERNIGHT LOWS WILL
DROP FROM THE UPPER 60S TUES NIGHT TO LOWER AND MIDDLE 60S WED
NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED MODELS AGREE ON THE GENERAL FEATURES OF THE PATTERN THROUGH
THE EXTENDED...BUT ARE SHOWING THEIR TYPICAL DIFFERENCES IN THE
TIMING AND STRENGTH OF THE SMALLER FEATURES.

ZONAL H5 FLOW OVER THE GREAT LAKES AT THE BEGINNING OF THE PERIOD
WILL GIVE WAY TO A BUILDING H5 RIDGE BY THE WEEKEND. AT THE
SURFACE...A STALLED BOUNDARY NEAR THE OHIO RIVER WILL LIFT N AS A
WARM FRONT THROUGH THE FIRST HALF OF THE PERIOD.

THURSDAY LOOKS LIKE THE AREA MAY REMAIN DRY AS A WEAK SFC HIGH
SETTLED DOWN OVER THE AREA BRINGING SOMEWHAT STABLE AIR. BY FRIDAY
INTO SATURDAY THE LIFTING FRONT WILL COMBINE WITH BUILDING
INSTABILITY TO GIVE A CHANCE OF CONVECTION.

AFTERNOON CONVECTION WILL BE A POSSIBILITY FOR LATTER HALF OF THE
FORECAST PERIOD AS BUILDING HEAT AND HUMIDITY BRINGS UNSTABLE
CONDITIONS.

HIGHS WILL BE IN THE LOWER TO MID 80S DURING THE WEEK. THE BUILDING
UPPER RIDGE WILL BRING A LITTLE MORE HEAT TO THE REGION WITH HIGHS
IN THE MID TO UPPER 80S. LOWS WILL BE IN THE 60S FOR THE FIRST HALF
OF THE PERIOD AND AROUND 70 FOR THE REST.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE TAF SITES THIS
AFTERNOON IN AN UNSTABLE AIRMASS. SOME OF THESE THUNDERSTORMS MAY
LINGER INTO THE EVENING HOURS. THERE WILL BE A LULL OR DECREASE IN
PRECIPITATION FOR PART OF THE OVERNIGHT HOURS. ADDITIONAL
PRECIPITATION WILL MOVE INTO THE AREA LATE IN THE OVERNIGHT HOURS
AND INTO THE MORNING DAYTIME HOURS ON TUESDAY AS AN AREA OF LOW
PRESSURE AND ASSOCIATED COLD FRONT APPROACH THE AREA. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE LATE MORNING
AND INTO THE AFTERNOON HOURS ON TUESDAY.

OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY THROUGH WEDNESDAY AND
THEN AGAIN ON FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...NOVAK
Hazardous weather outlook, Jun 23, 12:51 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EDT MON JUN 23 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-241700-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1251 PM EDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS THE
AREA THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS MAY REACH
STRONG TO SEVERE LIMITS THIS AFTERNOON INTO EARLY THIS EVENING.
THE PRIMARY THREAT WOULD BE DAMAGING WINDS. LOCALLY HEAVY RAINFALL
AND HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY EVENING
AS A COLD FRONT MOVES EAST ACROSS THE AREA. A FEW OF THE STORMS
MAY BECOME SEVERE TUESDAY AFTERNOON WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:52 PM EDTSpecial Weather StatementILNClermont23 min
Jun 22, 10:17 PM EDTSpecial Weather StatementILNBrown28 min
Jun 22, 10:42 PM EDTSpecial Weather StatementILNHighland33 min
Jun 23, 12:18 AM EDTSpecial Weather StatementILNRoss27 min
Jun 23, 6:39 PM EDTSpecial Weather StatementILNClark21 min
Jun 23, 7:32 PM EDTSpecial Weather StatementILNWarren28 min
Jun 23, 7:35 PM EDTSpecial Weather StatementILNUnion25 min
Jun 23, 7:53 PM EDTSpecial Weather StatementILNMercer22 min
Jun 23, 6:55 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen35 min
Jun 23, 7:22 PM EDTSpecial Weather StatementILNBracken23 min
Jun 23, 6:47 PM EDTSpecial Weather StatementILNFranklin28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.